Universidad Complutense de Madrid
E-Prints Complutense

Solving nonlinear rational expectations models by eigenvalue-eigenvector decompositions

Impacto

Downloads

Downloads per month over past year



Novales Cinca, Alfonso and Domínguez, Emilio and Pérez, Javier and Ruiz, Jesús (1998) Solving nonlinear rational expectations models by eigenvalue-eigenvector decompositions. [ Documentos de Trabajo del Instituto Complutense de Análisis Económico (ICAE); nº 08, 1998, ]

[img]
Preview
PDF
Creative Commons Attribution Non-commercial Share Alike.

1MB

Official URL: http://eprints.ucm.es/28797/


URLURL Type
http://www.ucm.es/icaeUNSPECIFIED


Abstract

We provide a summarized presentation of solution methods for rational expectations models, based on eigenvalue/eigenvector decompositions. These methods solve systems of stochastic linear difference equations by relying on the use of stability conditions derived from the eigenvectors associated to unstable eigenvalues of the coefficient matrices in the system. For nonlinear models, a linear approximation must be obtained, and the stability conditions are approximate, This is however, the only source of approximation error, since the nonlinear structure of the original model is used to produce the numerical solution. After applying the method to a baseline stochastic growth model, we explain how it can be used: i) to salve some identification problems that may arise in standard growth models, and ii) to solve endogenous growth models.


Item Type:Working Paper or Technical Report
Uncontrolled Keywords:Eigenvalue-eigenvector decompositions; Numerical solutions; Rational expectations.
Subjects:Sciences > Mathematics > Stochastic processes
Series Name:Documentos de Trabajo del Instituto Complutense de Análisis Económico (ICAE)
Volume:1998
Number:08
ID Code:28797
Deposited On:26 Feb 2015 15:25
Last Modified:26 Feb 2015 15:25

Origin of downloads

Repository Staff Only: item control page